MDJunction - People Helping People
 
Ask a Question
04/18/2012 09:02 AM

Medications make me manic?

njr375
 
Posts: 2
Member

I have a question that I am hoping someone can help me out with. I have just been diagnosed with type 2 diabetes. Now I am Bipolar1 and diabetic, which I have read, is common. My question is the medications that I am now taking. I take Metformin 500mg (for diabetes), Lisinopril 30mg (high blood pressure), and Abilify (for bipolar). I was doing fine on the Lisinopril and the Abilify, actually had a few good days where I wanted to leave my home. When I add the Metformin to the mix my wife notices a change in me. I am quick to anger, boisterous, and on edge. It seems like a manic episode to me, especially since I am normally a very nice person, but very shy and quiet unless I am becoming Manic. Does anyone else take these meds? Thank you for your help
Reply

04/18/2012 09:40 AM
Joy75
Joy75  
Posts: 16594
Group Leader
I'm an Advocate

Getting diagnosed with diabetes is hard, I'm sure on top of the other problems you have. I have bipolar type 2, so I know what you deal with on the bipolar end. I'm not a doctor so I can't advise you on your medications, but it seems that the Metformin is affecting your mental health. Are there any other medications that you could take for the diabetes? I would definitely talk to your psychiatrist and also the doctor that is prescribing the Metformin. You could also try your pharmacist. I'm sorry you are going through these emotions of hypo-mania and I hope it doesn't turn into mania. You should get with your doctors so you can catch it before that happens. I hope this helps a little. You may also want to join the bipolar support group. I will provide a ling below. I hope this gets worked out very soon for you. Welcome to the group and this wonderful website!

http://www.mdjunction.com/bipolar


04/18/2012 10:48 AM
hope31
hope31  
Posts: 7
Member

I am sorry to hear of your negative reaction to the diabetes medication. Perhaps they have a different medication that you can take that would not affect you like that one does. I was wondering if my doctor is going to give me the abilify to take with this Pristiq. I only been taking the Pristiq a few weeks & we are waiting for it to kick in full force so that I can actually have enthusiasm to clean up my house & do regular normal chores like I felt like doing when I was taking the Lamactil! I had to stop taking the Lamictil after it affected my mouth/gums negatively & the celexa stopped working on my depression just like the zoloft did. So now I am in the trying out meds phase & it sort of sucks!

Anyhoo, I started taking the SAM-e 200 mgs about 4 days ago to kick start whatever help I can get. cuz my house is a mess & I have no energy to cook or clean, etc. It sucks! Anyways...........Good luck 2u & hope u find a medication that help you! Bless u & Thanks for sharing!

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved